Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

48 more solutions of Martin Davis's quaternary quartic equation


Authors: Daniel Shanks and Samuel S. Wagstaff
Journal: Math. Comp. 64 (1995), 1717-1731
MSC: Primary 11D25; Secondary 11Y50
MathSciNet review: 1308461
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We find 48 more solutions to a Diophantine equation investigated by Martin Davis. Before our work, only two solutions were known. Construction of the new solutions required the factorization of several large integers. Because the equation relates to Hilbert's Tenth Problem it is desirable to know if it has only finitely many solutions. An elaborate argument is given for the conjecture that the equation has infinitely many solutions in integers.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11D25, 11Y50

Retrieve articles in all journals with MSC: 11D25, 11Y50


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1995-1308461-7
PII: S 0025-5718(1995)1308461-7
Keywords: Hilbert's Tenth Problem, Diophantine equations, quadratic forms, factoring integers
Article copyright: © Copyright 1995 American Mathematical Society